Alert archive / South Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Aberdeen, SD

May 10, 2015Codington County, Day County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at May 10, 2015, 3:44 PM CDT for Codington County, Day County, South Dakota. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2015, 3:44 PM CDT (20:44 UTC)
Expired
May 10, 2015, 4:30 PM CDT
In force
46 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Codington County, SD, Day County, SD

The radar

The Aberdeen radar (KABR), 78 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 3:52 PM CDTHAIL 117 Se Webster, SD
May 10, 4:01 PM CDTHAIL 1.258 Se Webster, SD
May 10, 4:15 PM CDTHAIL 2.59 Se Webster, SDRELAYED VIA DAY COUNTY SHERIFF
May 10, 4:18 PM CDTHAIL 1Roslyn, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
692 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WUUS53 KABR 102044 RRA
SVRABR
SDC029-037-102130-
/O.NEW.KABR.SV.W.0007.150510T2044Z-150510T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
344 PM CDT SUN MAY 10 2015

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DAY COUNTY IN NORTHEASTERN SOUTH DAKOTA...
  NORTHWESTERN CODINGTON COUNTY IN NORTHEASTERN SOUTH DAKOTA...

* UNTIL 430 PM CDT

* AT 344 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRASS
  LAKE...OR 16 MILES SOUTH OF WEBSTER...MOVING NORTH AT 45 MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ANTELOPE LAKE AROUND 400 PM CDT.
  RUSH LAKE AROUND 405 PM CDT.
  WEBSTER...MINNEWASTA LAKE AND WAUBAY LAKE AROUND 410 PM CDT.
  ROSLYN AND GRENVILLE AROUND 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4554 9726 4503 9724 4505 9745 4511 9750
      4515 9749 4515 9754 4557 9791
TIME...MOT...LOC 2044Z 169DEG 38KT 4510 9742 

HAIL...1.50IN
WIND...<50MPH
 
$$

SCARLETT
4 follow-up statements
025 
WWUS53 KABR 102100
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
400 PM CDT SUN MAY 10 2015

SDC029-102109-
/O.CAN.KABR.SV.W.0007.000000T0000Z-150510T2130Z/
CODINGTON SD-
400 PM CDT SUN MAY 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CODINGTON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4554 9731 4516 9727 4516 9754 4557 9791
TIME...MOT...LOC 2059Z 169DEG 38KT 4526 9746 

$$

SDC037-102130-
/O.CON.KABR.SV.W.0007.000000T0000Z-150510T2130Z/
DAY SD-
400 PM CDT SUN MAY 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL DAY COUNTY...

AT 359 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANTELOPE
LAKE...OR NEAR WEBSTER...MOVING NORTH AT 45 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  RUSH LAKE AROUND 405 PM CDT.
  WEBSTER...MINNEWASTA LAKE AND WAUBAY LAKE AROUND 410 PM CDT.
  ROSLYN AND GRENVILLE AROUND 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4554 9731 4516 9727 4516 9754 4557 9791
TIME...MOT...LOC 2059Z 169DEG 38KT 4526 9746 

HAIL...1.50IN
WIND...<50MPH
 
$$

SCARLETT
653 
WWUS53 KABR 102103
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
403 PM CDT SUN MAY 10 2015

SDC037-102130-
/O.CON.KABR.SV.W.0007.000000T0000Z-150510T2130Z/
DAY SD-
403 PM CDT SUN MAY 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL DAY COUNTY...

AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANTELOPE
LAKE...OR NEAR WEBSTER...MOVING NORTH AT 45 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 4 PM CDT...HALF DOLLAR SIZED 
HAIL WAS REPORTED APPROXIMATELY 7 MILES SOUTHEAST OF WEBSTER. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  WEBSTER...MINNEWASTA LAKE AND WAUBAY LAKE AROUND 410 PM CDT.
  ROSLYN AND GRENVILLE AROUND 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4554 9731 4516 9727 4516 9754 4557 9791
TIME...MOT...LOC 2102Z 169DEG 38KT 4530 9747 

HAIL...1.25IN
WIND...<50MPH
 
$$

SCARLETT
476 
WWUS53 KABR 102117
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
417 PM CDT SUN MAY 10 2015

SDC037-102130-
/O.CON.KABR.SV.W.0007.000000T0000Z-150510T2130Z/
DAY SD-
417 PM CDT SUN MAY 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN DAY COUNTY...

AT 415 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSLYN...OR 7
MILES NORTH OF WEBSTER...MOVING NORTH AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 4 PM CDT...GOLF BALL SIZED 
HAIL WAS REPORTED APPROXIMATELY 9 MILES SOUTHEAST OF WEBSTER. A FEW 
WERE AS LARGE AS TENNIS BALL. THE INTERSECTION OF 152ND STREET AND 
437TH AVENUE WAS COMPLETELY WHITE...COVERED WITH HAIL. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  ROSLYN AROUND 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4554 9731 4542 9731 4541 9754 4555 9763
TIME...MOT...LOC 2115Z 169DEG 38KT 4544 9751 

HAIL...1.75IN
WIND...<50MPH
 
$$

SCARLETT
316 
WWUS53 KABR 102124
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
424 PM CDT SUN MAY 10 2015

SDC037-102134-
/O.EXP.KABR.SV.W.0007.000000T0000Z-150510T2130Z/
DAY SD-
424 PM CDT SUN MAY 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAY COUNTY WILL
EXPIRE AT 430 PM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4554 9731 4542 9731 4541 9754 4555 9763
TIME...MOT...LOC 2130Z 169DEG 38KT 4544 9751 

$$

SCARLETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:20 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 10, 12:20 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1220 PM CDT SUN MAY 10 2015

.UPDATE...
ISSUED AT 1157 AM CDT SUN MAY 10 2015

UPDATED FOR 18Z AVIATION.

UPDATE ISSUED AT 1042 AM CDT SUN MAY 10 2015

DYNAMIC LOW PRESSURE SYSTEM CENTERED OVER NEBRASKA CONTINUES TO
MOVE NORTHWARD. DRY SLOT MOVING IN AS WELL AND BEGINNING TO SEE
PRECIP BECOME MORE SCT IN NATURE. EXPECT MORE PRECIP TO FILL IN
THROUGH THE DAY WITH THUNDERSTORMS INCREASINGLY LIKELY BY
AFTERNOON. GREATEST SVR THREAT IS SOUTH OF THE AREA...BUT
CERTAINLY COULD SEE A FEW STRONG AND MARGINALLY SVR STORMS LATER
TODAY.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY AFTERNOON)
ISSUED AT 347 AM CDT SUN MAY 10 2015

NOT MUCH CHANGE TO THE FORECAST AS A VERY DYNAMIC SPRING STORM
SYSTEM CONTINUES TO DEVELOP TO THE SOUTH AND LIFT NORTHEAST. THE
SNOW LINE HAS SHIFTED INTO WESTERN COUNTIES...AND WITH ADDITIONAL
SNOW THROUGH THE MORNING...WILL ADD A WINTER WX ADVISORY FOR THE
WESTERN HALF OF JONES/SUDDENLY COUNTIES. THE BULK OF SNOW WILL
STILL PROCEED NORTH INTO WESTERN CORSON/DEWEY...WITH LITTLE CHANGE
IN EXPECTED SNOW AMOUNTS DEPICTED IN LATEST GUIDANCE. CONVECTION
IS STILL EXPECTED TO FORM IN FSD CWA AND LIFT NORTHWARDS INTO
EASTERN SD. PROFILES SUPPORT ELEVATED CONVECTION WITH AROUND 1000
J/KG MUCAPE AND STRONG SPEED SHEAR. BUT...AS WE ARE ON THE COOL
SIDE OF THE WARM FRONT...SEVERE THREAT WILL BE LIMITED TO HAIL.
TROWAL PRECIP WILL LINGER INTO MONDAY...WITH VARYING DEGREES OF
SATURATION WITHIN THE DENDRITIC GROWTH ZONE...SO SNOWFALL ON THE
BACKSIDE OF THIS SYSTEM WILL BE SPORADIC AND UNLIKELY TO LEAD TO
ACCUMULATIONS.

.LONG TERM...(TUESDAY EVENING THROUGH SATURDAY)
ISSUED AT 347 AM CDT SUN MAY 10 2015

MODEL AGREEMENT TODAY IS MARGINAL AT BEST.  WHILE THEY DO AGREE ON A
S/W RIDGE AND DRY CONDITIONS EARLY IN THE PERIOD...AFTER THAT THERE
ARE SOME FAIRLY BIG DIFFERENCES.  THE ECMWF IS MUCH MORE AGGRESSIVE
WITH A WAVE MOVING ACROSS THE REGION ON WEDNESDAY AND WEDNESDAY
NIGHT...WHILE THE GFS IS SLOWER AND FURTHER SOUTH.  LATE IN THE
PERIOD THEY COME BACK INTO LINE WITH ANOTHER MAJOR STORM FORMING
OVER THE SOUTHWEST CONUS.  THAT SYSTEMS EFFECTS WILL BE FELT NEXT
WEEKEND.  OUTSIDE OF TUESDAY...UNFORTUNATELY THE POPS WILL REMAIN
BROADBRUSHED AS SFC FRONT STALLS OVER THE REGION AND INTERACTS WITH
ENERGY ALOFT.  MIXED LAYER CAPES WILL SUPPORT THUNDER THROUGH THE
PERIOD.  TEMPERATURES OVERALL SHOULD AVERAGE OUT ABOUT NORMAL FOR
THE FORECAST PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM CDT SUN MAY 10 2015

EXPECT MVF/IFR CIGS TO CONTINUE THROUGHOUT THE PERIOD. A RAIN AND
SNOW MIX IS LIKELY AT KMBG REDUCING VSBY BELOW 1 NM AT TIMES.
THUNDER IS POSSIBLE AT KABR AND KATY 18Z-02Z.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR SDZ003-015.

MN...NONE.
&&

UPDATE...SCARLETT
SHORT TERM...CONNELLY
LONG TERM...TDK
AVIATION...SCARLETT
Hazardous weather outlook, May 10, 4:01 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
401 AM CDT SUN MAY 10 2015

MNZ039-046-SDZ004>011-016>023-034>037-048-051-110915-
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO-
401 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS MAY DEVELOP SOUTH OF THE FORECAST AREA THIS
AFTERNOON AND MOVE RAPIDLY NORTHWARDS WHILE WEAKENING. THE SEVERE
WEATHER THREAT IS LOW...HOWEVER STRONGER STORMS WILL BE CAPABLE OF
PRODUCING HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY.

SDZ003-015-033-045-110915-
CORSON-DEWEY-STANLEY-JONES-
401 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

HEAVY WET SNOW WILL CONTINUE ACROSS WESTERN SOUTH DAKOTA RESULTING
IN HAZARDOUS TRAVEL CONDITIONS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CONNELLY

In the hours before

Local storm report, May 10, 2:32 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
232 PM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HEAVY SNOW       14 NNE ISABEL           45.58N 101.32W
05/10/2015  M8.0 INCH        CORSON             SD   CO-OP OBSERVER

            HEAVY WET SNOW

&&

EVENT NUMBER ABR1500289

TMK
Local storm report, May 10, 2:33 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
233 PM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HEAVY SNOW       5 NW FIRESTEEL          45.48N 101.36W
05/10/2015  M12.0 INCH       CORSON             SD   COCORAHS

&&

EVENT NUMBER ABR1500290

TMK
Special weather statement, May 10, 3:11 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
311 PM CDT SUN MAY 10 2015

SDZ019-020-022-102100-
CODINGTON SD-CLARK SD-HAMLIN SD-
311 PM CDT SUN MAY 10 2015

...SPECIAL WEATHER STATEMENT...

AT 311 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KELLERTON CHURCH...OR 15 MILES SOUTHWEST OF WATERTOWN...MOVING NORTH
AT 30 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WATERTOWN...HAYTI...FLORENCE...HENRY...HAZEL...KELLERTON CHURCH...
SANDY SHORE REC AREA...LAKE KAMPESKA...TINKERTOWN...WATERTOWN CITY
PARK...GOOSE LAKE...THOMAS...MEDICINE LAKE...HAMLIN EDUCATION
CENTER...MEMORIAL PARK CAMPING SITE...LONG LAKE...PELICAN LAKE AND
GRASS LAKE.

LAT...LON 4459 9718 4458 9743 4506 9754 4508 9716
TIME...MOT...LOC 2011Z 176DEG 26KT 4473 9733

SCARLETT
Local storm report, May 10, 3:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
319 PM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             HAZEL                   44.76N  97.38W
05/10/2015  M1.50 INCH       HAMLIN             SD   EMERGENCY MNGR

&&

EVENT NUMBER ABR1500291

TMK
Local storm report, May 10, 3:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
332 PM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             6 E HENRY               44.88N  97.34W
05/10/2015  E1.25 INCH       CODINGTON          SD   PUBLIC

&&

EVENT NUMBER ABR1500292

TMK
Special weather statement, May 10, 3:38 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
338 PM CDT SUN MAY 10 2015

SDZ006-102130-
BROWN SD-
338 PM CDT SUN MAY 10 2015

...SPECIAL WEATHER STATEMENT...

AT 338 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BATH...OR 7 MILES WEST OF GROTON...MOVING NORTH AT 25 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ABERDEEN...GROTON...BATH...HECLA...FREDERICK...COLUMBIA...WESTPORT...
PUTNEY...STRATFORD...HOUGHTON...BARNARD...SAND LAKE WILDLIFE REFUGE
AND FERNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ABERDEEN.

&&

LAT...LON 4532 9810 4529 9835 4590 9861 4591 9809
TIME...MOT...LOC 2038Z 169DEG 22KT 4545 9826

SCARLETT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:33 AM CDTWinter Weather AdvisoryABRJones, Stanley8 hr
May 10, 12:47 PM CDTSpecial Weather StatementABRClark28 min
May 10, 3:11 PM CDTSpecial Weather StatementABRCodington, Hamlin49 min
May 10, 3:19 PM CDTSevere Thunderstorm WarningABRClark, Codington, Hamlin26 min
May 10, 3:30 PM CDTSevere Thunderstorm WarningABRBuffalo, Hand17 min
May 10, 3:38 PM CDTSpecial Weather StatementABRBrown52 min
May 10, 3:44 PM CDTSevere Thunderstorm WarningABRClark, Codington, Day46 min
May 10, 3:48 PM CDTWinter Weather AdvisoryABRCampbell, Edmunds, Faulk, McPherson, Potter, Walworth21 hr
May 10, 4:08 PM CDTSevere Thunderstorm WarningABRSpink52 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.